Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 6, NWS Austin/San Antonio, TX

March 10, 2017Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 10, 2017, 8:45 AM CST for Karnes County, Wilson County, Texas. It took effect at Mar 10, 2017, 10:48 AM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 8:45 AM CST (14:45 UTC)
In effect from
Mar 10, 2017, 10:48 AM CST
Expired
Mar 11, 2017, 4:56 PM CST
In force
30 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 22.02 ft at Mar 10, 2017, 3:00 PM CST.

actionminormoderate102003/1003/1103/12
Action stage
17 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS44 KEWX 101445
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 AM CST FRI MAR 10 2017

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Cibolo Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-493-110845-
/O.NEW.KEWX.FL.W.0006.170310T1648Z-170311T2256Z/
/SUPT2.1.ER.170310T1648Z.170311T0000Z.170311T1056Z.UU/
845 AM CST FRI MAR 10 2017

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Cibolo Creek at Sutherland Springs.
* until Saturday afternoon...or until the warning is cancelled.
* At  8:15 AM Friday the stage was 19.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...the creek is expected to rise above flood stage around
  10 AM Friday morning before cresting at around 22.8 feet at 6 PM
  Friday evening. The creek is then expected to fall below flood
  stage by 6 AM Saturday morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Sutherland Sprin   17   21   19.5   Fri 08 AM  20.7  12.9   9.5   7.8   7.2


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

BMW
2 follow-up statements
524 
WGUS84 KEWX 101944
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 PM CST FRI MAR 10 2017

...The flood warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-493-111344-
/O.EXT.KEWX.FL.W.0006.000000T0000Z-170312T0208Z/
/SUPT2.1.ER.170310T1658Z.170311T0000Z.170311T1408Z.UU/
144 PM CST FRI MAR 10 2017

 The flood warning continues for
  the Cibolo Creek at Sutherland Springs.
* At  1:15 PM Friday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising before cresting near 
  22.8 feet around 6 PM Friday evening. The creek will remain at
  or near 22.8 feet until around midnight Saturday morning before
  beginning to fall. The creek is expected to fall below flood stage
  by 10 AM Saturday morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Sutherland Sprin   17   21   21.8   Fri 01 PM  21.5  14.0  10.5   8.4   7.5


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

BMW
706 
WGUS84 KEWX 110540
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CST FRI MAR 10 2017

...The flood warning is cancelled for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-493-110610-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-170312T0208Z/
/SUPT2.1.ER.170310T1658Z.170310T2130Z.170311T0022Z.UU/
1140 PM CST FRI MAR 10 2017

The flood warning is cancelled for
  the Cibolo Creek at Sutherland Springs.
* At 11:15 PM Friday the stage was 15.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 13.7 feet by Sunday morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Mon   Tue   Wed   Thu
 Sutherland Sprin   17   21   15.6   Fri 11 PM  13.7  10.4   8.4   7.5      


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:31 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 10, 5:31 AM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
531 AM CST Fri Mar 10 2017

.UPDATE...
12Z Aviation Update below.

&&

.AVIATION...
Dense fog is developing early this morning from from HDO-SAT and will
expand slightly in coverage through the morning. LIFR ceilings and
visibility will occur in any dense fog. Outside of the fog, IFR to
MVRF ceilings through the morning. Ceilings gradually become VFR
after 18Z. Scattered SHRAs and TSTMs are possible in the afternoon
and early evening then are expected to gradually wane after sunset.

&&

.PREV DISCUSSION... /ISSUED 343 AM CST Fri Mar 10 2017/

SHORT TERM (Today through Saturday)...
Another episode of showers and thunderstorms is expected this
afternoon across much of the CWA. While initially thought that low
level capping would be difficult to overcome yesterday, there appears
to be little or no cap present in the RAP forecast soundings today
which increases confidence in scattered convection beginning when
convective temperatures are reached just after noon.

A remnant outflow boundary from overnight storms in north Texas will
push south to our northern border with SJT/FWD by the early afternoon
and act as an area of focus for lifting unstable surface based
parcels. This boundary is progged to stall along our northern border
and if so, may be an area of interest for prolonged moderate to heavy
rainfall. Can't rule out the possibility of some minor flooding if
so. Additionally, in the southeast, another sea breeze convection
set up will be possible similar to yesterday. Both of these surface
based lifting mechanisms should be enough to produce some stronger
pulse storms in the afternoon. A lack of appreciable shear will keep
these from becoming severe but some small hail and locally heavy
rainfall will certainly be possible with 2000+ SBCAPE, strong low
level lapse rates, and PWATs in the 90+ percentile. Also similar to
yesterday, any breaks in cloud cover today will add a conditional
instability variable that will aid in convective initiation. Should
see convection begin rather isolated in the southeast and north of
the CWA, then coverage increasing through the afternoon, giving much
of the CWA a good shot at a quarter to half inch of rain in many
spots.

This activity is expected to wane substantially after nightfall. Thus
decreased PoPs in the overnight period for the northern areas.
Saturday will be very similar again before the well advertised cold
front comes through Saturday night.

LONG TERM (Saturday Night through Thursday)...
The aforementioned cold front pushes through rather quickly overnight
Saturday, resulting in a broken line of sub-severe thunderstorms. As
it approaches the CWA, we will likely be inheriting a mature,
possibly decaying, quasi linear system overnight Saturday night. Due
to the lack of heating overnight and shear once again, this should
only result in moderate to locally heavy rainfall as it comes
through, but the speed of the front should keep the flood risk low.
As it stands right now, QPF totals should be around a quarter inch
for the entirety of the lines passage.

This front will be clear of the CWA shortly after 12Z and a much
drier forecast is in store for the next week. Temperatures will be
initially cool Sunday with the north winds due to the front but will
recover quickly and by Monday will already be back in the 70s. Good
news is the sun will finally show itself Sunday afternoon and should
stick around for much of the week. A welcome sight after the last
several days of overcast skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  64  76  51  60 /  60  60  50  60  10
Austin Bergstrom Intl Airport  81  64  75  51  61 /  60  60  50  60  10
New Braunfels Muni Airport     81  63  75  53  61 /  50  50  50  50  10
Burnet Muni Airport            79  61  73  48  58 /  60  60  40  60  10
Del Rio Intl Airport           80  64  79  58  68 /  40  40  30  50  10
Georgetown Muni Airport        81  62  75  48  59 /  60  60  50  60  10
Hondo Muni Airport             80  63  77  55  66 /  50  50  40  50  10
San Marcos Muni Airport        80  63  75  53  61 /  50  50  50  60  10
La Grange - Fayette Regional   80  64  74  53  60 /  50  50  60  60  10
San Antonio Intl Airport       79  64  75  54  63 /  60  60  40  50  10
Stinson Muni Airport           80  64  75  56  63 /  60  60  40  50  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM CST this morning for the following
counties: Atascosa...Bastrop...Bexar...Caldwell...Comal...De Witt...
Dimmit...Fayette...Frio...Gonzales...Guadalupe...Karnes...Lavaca...
Lee...Medina...Uvalde...Wilson...Zavala.

&&

Mesoscale/Aviation...TB3
Synoptic/Grids...Runyen
Hazardous weather outlook, Mar 10, 8:39 AM CST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
839 AM CST Fri Mar 10 2017

TXZ171>173-183>194-202>209-217>225-228-111445-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
839 AM CST Fri Mar 10 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Some storms this afternoon and early evening may be capable of
producing locally heavy rainfall and small hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Rainfall observers are encouraged to submit rainfall reports.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:45 PM CSTAreal Flood AdvisoryEWXGuadalupe, Wilson60 min
Mar 9, 7:32 PM CSTAreal Flood AdvisoryEWXGuadalupe, Wilson118 min
Mar 9, 7:42 PM CSTAreal Flood AdvisoryEWXComal, Guadalupe2 hr
Mar 9, 11:40 PM CSTRiver Flood WarningEWXComal, Gonzales, Guadalupe11 hr
Mar 10, 2:03 AM CSTRiver Flood WarningEWXGuadalupe15 hr
Mar 10, 5:30 AM CSTDense Fog AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more4 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.